Oklahoma, 2004

Damaging Wind in Oklahoma, May 24, 2004

May 24, 2004 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 10:45 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, May 23, 10:45 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1145 PM CDT SUN MAY 23 2004

DISC...

EVENING ACTION WINDING DOWN. MULTIPLE
SUBTLE BOUNDARIES ABOUND... BUT STORM
MOMENTUM DEFINITELY TAKING A DOWNTURN.
EXPECT  CREEK COUNTY RADAR RETURNS TO
DISAPPEAR SHORTLY..WHILE PAWNEE LINE
BUILDS INTO OSAGE.   NORTHEAST CORNER
CWA PROBABLY ACTIVE COUPLE MORE HOURS
BUT SUB - SEVERE.  UPDATED ZONES SANS
WATCH BY MIDNIGHT.                 GW

FORECAST ID = 21

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 23, 7:00 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAY 23 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT SUN MAY 23 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEASTERN
OKLAHOMA THIS EVENING.

A STALLED FRONTAL BOUNDARY EXTENDED FROM THE FAR NORTHEAST CORNER OF
OKLAHOMA TO NEAR OKLAHOMA CITY THIS EVENING. HIGH INSTABILITY AND
CONVERGENCE ALONG THIS BOUNDARY WILL ALLOW FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT ARE ABLE TO BREAK
THROUGH THE CAP WILL HAVE STRONG UPDRAFTS CAPABLE OF PRODUCING LARGE
HAIL.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS AND
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FRONTAL BOUNDARY WILL SAG INTO THE AREA MONDAY NIGHT AND REMAIN IN
THE AREA THROUGH WEDNESDAY...BRINGING A SLIGHT CHANCE OF
THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, May 23, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT MON MAY 24 2004

OKZ054>074-240624-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-
MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-
OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-WASHINGTON OK-
1225 AM CDT MON MAY 24 2004

...SEVERE THUNDERSTORM WATCH 270 HAS BEEN CANCELLED...
Special weather statement, May 23, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR WATCH NUMBER
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT MON MAY 24 2004

OKZ054>074-240624-
ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-
MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-
OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-WASHINGTON OK-
1225 AM CDT MON MAY 24 2004

...SEVERE THUNDERSTORM WATCH 268 HAS BEEN CANCELLED...

The radar

The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 08:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Creek

When
May 24, 2:30 AM CST
Where
Creek County, Drumright
Measured
54 kt (62 mph) measured gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.983, -96.600

A wind gust from the outflow of a thunderstorm was measured at 62 miles an hour. No rain fell, but several trees and power lines were blown down. One tree fell on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399075.